Title: Polynomial Approximation on Unbounded Subsets and the Markov Moment Problem
Author(s): Octav Olteanu
Pages: 68-80
Cite as:
Octav Olteanu, Polynomial Approximation on Unbounded Subsets and the Markov Moment Problem, Int. J. Anal. Appl., 3 (2) (2013), 68-80.

Abstract


We start this review paper by recalling some known and relatively recent results in polynomial approximation on unbounded subsets. These results allow approximation of nonnegative continuous functions with compact support contained in the first quadrant by sums of tensor products of positive polynomials in each separate variable, on the positive semiaxes. Consequently, we characterize the existence of solution of a two dimensional Markov moment problem in terms of products of quadratic forms. Secondly, one proves some applications of abstract results on the extension of linear operators with two constraints to the Markov moment problem. Two applications related to this last part are considered.

Full Text: PDF

 

References


  1. Akhiezer, N. I., The Classical Moment Problem and some related Questions in Analysis, Oliver and Boyd, Edinburgh-London, 1965. Google Scholar

  2. Berg, C. & Thill, M., Rotation invariant moment problems, Acta Mathematica, 11 (1991), 207-227. Google Scholar

  3. Choquet, G., Le problème des moments, Séminaire d’Initiation à l’Analise, Institut H. Poincaré, Paris 1962. Google Scholar

  4. Cristescu, R., Ordered Vector Spaces and Linear Operators, Academiei, Bucharest, and Abacus Press, Tunbridge Wells, Kent, 1976. Google Scholar

  5. Krein M. G. & Nudelman, A. A., Markov Moment Problem and Extremal Problems, American Mathematical Society, Providence, RI, 1977. Google Scholar

  6. Lemnete Ninulescu & Olteanu, O., Extension of linear operators, distanced convex sets and the moment problem, Mathematica, 46(69), 1 (2004), 81-88. Google Scholar

  7. Lemnete Ninulescu, L., Using the solution of an abstract moment problem to solve some classical complex moment problems, Revue Roumaine de Mathématiques Pures et Appliquées., 51 (2006), 703-711. Google Scholar

  8. Lemnete-Ninulescu, L. & Zlătescu, A., Some new aspects of the L moment problem, Revue Roumaine de Mathématiques Pures et Appliquées, 55, 3 (2010), 197-204. Google Scholar

  9. Mihăilă, J. M., Olteanu, O. & Udrişte, C., Markov-type and operator-valued multidimensional moment problems, with some applications, Revue Roumaine de Mathématiques Pures et Appliquées, 52, 4 (2007), 405-428. Google Scholar

  10. Mihăilă, J. M., Olteanu, O. & Udrişte, C., Markov-type moment problems for arbitrary compact and for some non-compact Borel subsets of , Revue Roumaine de Mathématiques Pures et Appliquées, 52, 6 (2007), 655-664. Google Scholar

  11. Olteanu, A. & Olteanu, O., Some unexpected problems of the Moment Problem, “Proc. of the Sixth Congress of Romanian Mathematicians”, Academiei, Vol I, Bucharest, (2009), 347-355. Google Scholar

  12. Olteanu, O., Application de théorèmes de prolongement d’opérateurs linéaires au problème des moments et à une generalisation d’un théorème de Mazur-Orlicz, Comptes Rendus de l’Académie des Sciences Paris, Série I, Vol. 313 (1991), 739-742. Google Scholar

  13. Olteanu, O., Geometric aspects in operator theory and applications, Lambert Academic Publishing, Saarbrücken, 2012. Google Scholar

  14. Olteanu, O., New results on Markov moment problem, International Journal of Analysis, Vol. 2013, Article ID 901318 (2013), 17 pages. Google Scholar

  15. Olteanu, O., Moment problems on bounded and unbounded domains, International Journal of Analysis, Vol. 2013, Article ID 524264 (2013), 7 pages. Google Scholar

  16. Olteanu, O., Markov moment problem and related approximation, (submitted, under review). Google Scholar

  17. Olteanu, O., Markov moment problems, related approximation and the Hahn-Banach principle, (submitted, under review). Google Scholar

  18. Olteanu, O., Approximation and Markov moment problem on concrete spaces, (submitted, under review). Google Scholar

  19. Olteanu, O., Markov moment problem and approximation (submitted, under review). Google Scholar

  20. Polynomial Approximation on Unbounded Sets and the Multidimensional Markov Moment Problem (submitted, under review). Google Scholar